Alert archive / Texas / Flash Flood Warnings in 2007

Flash Flood Warning 319, NWS Austin/San Antonio, TX

July 6, 2007Fayette County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 6, 2007, 6:20 PM CDT for Fayette County, Texas. It was in force for 115 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 6, 2007, 6:20 PM CDT (23:20 UTC)
Expired
Jul 6, 2007, 8:15 PM CDT
In force
115 min
Issued by
NWS Austin/San Antonio, TX
Area
Whole counties

County Fayette County, TX

The radar

The Ft Hood radar (KGRK), 104 km from the middle of the area, began a volume at 23:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 11.3 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2007-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2813 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2007-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2813 J/kg
Mixed-layer CIN
-18 J/kg
Mixed-layer LCL
668 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KEWX 062322
FFWEWX
TXC149-070115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
620 PM CDT FRI JUL 6 2007

THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  FAYETTE COUNTY IN SOUTH CENTRAL TEXAS...
  THIS INCLUDES THE CITIES OF...SCHULENBURG...LA GRANGE...FLATONIA...

* UNTIL 815 PM CDT

* AT 614 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
  RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING IS
  POSSIBLE FROM A THUNDERSTORM MOVING INTO WESTERN FAYETTE
  COUNTY. RAINFALL RATES WERE ESTIMATED AT 1.75 INCHES AN HOUR 
  IN THE CISTERN AREA. MOVEMENT WAS NORTHEAST AT 15 MPH. 

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MULDOON AND
  CISTERN.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.

LAT...LON 2966 9713 2966 9687 2996 9665 3011 9683
      2998 9707 2978 9727

$$
2 follow-up statements
000 
WGUS74 KEWX 062353
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
651 PM CDT FRI JUL 6 2007

TXC149-070115-
FAYETTE TX-
651 PM CDT FRI JUL 6 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 815 PM CDT FOR
FAYETTE COUNTY...

AT 643 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER FAYETTE COUNTY.
MOVEMENT WAS EAST AT 15 MPH. RAINFALL RATES OF 2 INCHES AN HOUR 
WERE ESTIMATED JUST SOUTH OF CISTERN. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LA GRANGE.

WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.

LAT...LON 2966 9713 2966 9687 2996 9665 3011 9683
      2998 9707 2978 9727

$$
000 
WGUS74 KEWX 070112
FFSEWX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
811 PM CDT FRI JUL 6 2007

TXC149-070121-
FAYETTE TX-
811 PM CDT FRI JUL 6 2007

...THE FLASH FLOOD WARNING WILL EXPIRE AT 815 PM CDT FOR FAYETTE
COUNTY...

THE FLASH FLOOD WARNING FOR FAYETTE WILL BE ALLOWED TO EXPIRE. LIGHT
TO MODERATE RAIN CONTINUED ACROSS THE COUNTY MOVING EAST AT 15 TO 20 
MPH.  

LAT...LON 2966 9713 2966 9687 2996 9665 3011 9683
      2998 9707 2978 9727

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 6, 3:31 PM CDT, 2 hours 49 minutes earlier.

Area forecast discussion, Jul 6, 3:31 PM CDT, 2 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
331 PM CDT FRI JUL 6 2007

.DISCUSSION...
ONGOING SHOWERS WILL DIMINISHING WITH SUNSET. HOWEVER, WITH GROUNDS
ALREADY SATURATED OVER THE COASTAL PRAIRIES AND EXPECTING
REDEVELOPMENT OF SLOW MOVING SHOWERS LATER TONIGHT, THE FLASH FLOOD
WATCH WILL BE RECONFIGURED FOR LOCATIONS ALONG AND SOUTH OF A
LINE FROM LAPRYOR TO JOURDANTON TO SAN ANTONIO TO GIDDINGS.
EXPECTING ISOLATED CLUSTERS OF SLOW MOVING MODERATE TO HEAVY RAINS
AFTER MIDNIGHT WHEN THE ATMOSPHERE DECOUPLES AND ALLOWS BETTER
MOIST FLOW PERPENDICULAR TO THE FRONTAL BOUNDARY ALONG THE
COASTAL ESCARPMENT. DAYTIME HEATING IN THE TROPICAL AIRMASS WILL
REIGNITE HEAVY RAINS ACROSS SOUTH CENTRAL TEXAS IN THE VICINITY OF
THE EVER WEAKENING FRONTAL BOUNDARY. BY SUNDAY THE MID AND UPPER
LEVEL FLOW WILL HAVE SHIFTED TO A DRIER DIRECTIONS, AND THE
SURFACE BOUNDARY WILL BE NO MORE. SO EXPECT MAINLY ISOLATED TO
WIDELY SCATTERED SHOWERS ON THE SEABREEZE BOUNDARY DURING THE
AFTERNOON AND EARLY EVENING HOURS FOR THE REST OF THE WEEKEND AND
INTO MIDWEEK NEXT WEEK. A WEAKNESS IN THE UPPER RIDGE IS PROGGED
TO REMAIN OVER CENTRAL TEXAS THROUGH FRIDAY NEXT WEEK WHICH WILL
KEEP THE ATMOSPHERE MODERATELY UNSTABLE FOR ISOLATED AFTERNOON AND
EVENING SHOWERS ON THE SEABREEZE BOUNDARY AND THE DRY LINE OUT
WEST. TEMPERATURES WILL GRADUALLY RETURN TO SEASONAL NORMALS ONCE
THE GROUND DRIES OUT A BIT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AUSTIN CAMP MABRY              73  90  73  89  75 /  30  50  50  30  20
AUSTIN BERGSTROM INTL AIRPORT  71  86  71  90  74 /  40  50  50  30  20
DEL RIO INTL AIRPORT           72  91  76  94  77 /  30  40  40  20  10
SAN ANTONIO INTL AIRPORT       72  87  74  89  75 /  40  50  50  30  20

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR THE FOLLOWING ZONES:
ATASCOSA...BASTROP...BEXAR...CALDWELL...DE WITT...FAYETTE...FRIO...
GONZALES...GUADALUPE...KARNES...LAVACA...LEE...MEDINA...WILSON.

FLASH FLOOD WATCH UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING
ZONES: BANDERA...BLANCO...BURNET...COMAL...GILLESPIE...HAYS...
KENDALL...KERR...LLANO...REAL...TRAVIS...UVALDE...WILLIAMSON.

FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
EVENING FOR THE FOLLOWING ZONES: DIMMIT...ZAVALA.

&&

06/08
Hazardous weather outlook, Jul 6, 5:47 AM CDT, 12 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
547 AM CDT FRI JUL 6 2007

TXZ171>173-183>194-202>209-217>225-228-071100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
547 AM CDT FRI JUL 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT...
A FLASH FLOOD WATCH REMAINS EFFECT FOR MOST OF SOUTH CENTRAL
TEXAS. LOCALLY HEAVY RAINFALL AMOUNTS OF 2 TO 5 INCHES WILL BE
POSSIBLE AS NUMEROUS SHOWERS AND THUNDERSTORMS CONTINUE TO TRAIN
OVER THE SAME AREAS. THE HEAVY RAINFALL POTENTIAL WILL CONTINUE
THROUGH LATE TONIGHT. THE ADDITIONAL RAINFALL COULD PRODUCE RAPID
RISES IN AREA RIVERS AND CREEKS WHICH REMAIN SWOLLEN FROM PREVIOUS
RAINS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THROUGH AT LEAST SATURDAY.
A PERSISTENT UPPER LEVEL DISTURBANCE WILL BEGIN TO WEAKEN OVER THE
TEXAS THROUGH SATURDAY...WITH THE THREAT FOR LOCALLY HEAVY
RAINFALL POSSIBLY DECREASING SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATTION MAY BE NEEDED TODAY OR TONIGHT.

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 5, 9:13 PM CDTRiver Flood WarningEWXBastrop36 hr
Jul 5, 9:38 PM CDTFlash Flood WarningEWXDeWitt2 hr
Jul 5, 11:03 PM CDTRiver Flood WarningEWXFrio10 hr
Jul 6, 1:49 AM CDTFlash Flood WarningEWXBastrop, Caldwell4 hr
Jul 6, 2:59 AM CDTFlash Flood WarningEWXGuadalupe3 hr
Jul 6, 3:23 AM CDTFlash Flood WarningEWXLee3 hr
Jul 6, 3:46 AM CDTRiver Flood WarningEWXBastrop, Fayette41 hr
Jul 6, 3:57 AM CDTFlash Flood WarningEWXWilliamson4 hr
Jul 6, 4:54 AM CDTFlash Flood WarningEWXBexar3 hr
Jul 6, 5:30 AM CDTFlash Flood WarningEWXBastrop, Caldwell3 hr
Jul 6, 6:15 AM CDTFlash Flood WarningEWXLee3 hr
Jul 6, 9:06 AM CDTRiver Flood WarningEWXFayette50 hr
Jul 6, 12:45 PM CDTFlash Flood WarningEWXMaverick4 hr
Jul 6, 1:07 PM CDTFlash Flood WarningEWXDeWitt4 hr
Jul 6, 1:30 PM CDTFlash Flood WarningEWXLavaca4 hr
Jul 6, 2:45 PM CDTFlash Flood WarningEWXAtascosa, Frio3 hr
Jul 6, 2:45 PM CDTFlash Flood WarningEWXAtascosa, Dimmit, Frio, Zavala3 hr
Jul 6, 4:48 PM CDTFlash Flood WarningEWXBexar, Wilson3 hr
Jul 6, 5:12 PM CDTFlash Flood WarningEWXGonzales3 hr
Jul 6, 5:42 PM CDTFlash Flood WarningEWXFrio2 hr
Jul 6, 6:53 PM CDTFlash Flood WarningEWXTravis3 hr

Nearby

Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.